Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 9, 2012, 3:47 PM EDT for 4 counties in North Carolina. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 3:47 PM EDT (19:47 UTC)
- Expired
- May 9, 2012, 4:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 3:47 PM EDT | TSTM WND DMG | 3 Ne Teer, NC | ONE TREE ACROSS THE ROAD NEAR THE INTERSECTION OF ORANGE GROVE ROAD AND DAIRYLAND ROAD |
| May 9, 3:57 PM EDT | TSTM WND DMG | Chapel Hill, NC | SEVERAL TREES DOWN IN CHAPEL HILL |
| May 9, 3:57 PM EDT | TSTM WND GST 47 | Chapel Hill Apt, NC | 41 KTS FROM 280 DEGREES AT 357 PM. |
| May 9, 4:00 PM EDT | TSTM WND DMG | 2 S Chapel Hill, NC | ONE 4 INCH DIAMETER TREE SNAPPED IN HALF AND PARTIALLY BLOCKING MANNING DRIVE IN CHAPEL HILL. |
| May 9, 4:08 PM EDT | TSTM WND DMG | 3 Nnw Parkwood, NC | 3 TREES DOWN NEAR HIGH GATE DRIVE AND HURDLE COURT |
| May 9, 4:10 PM EDT | TSTM WND DMG | 2 Ne Durham, NC | TREE DOWN IN THE 100 BLOCK OF WEST KNOX STREET |
| May 9, 4:15 PM EDT | TSTM WND DMG | 5 Nnw Gorman, NC | TREE DOWN NEAR OLD OXFORD ROAD AND RED MILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WUUS52 KRAH 091947
SVRRAH
NCC037-063-135-145-092045-
/O.NEW.KRAH.SV.W.0067.120509T1947Z-120509T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT WED MAY 9 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BETHEL HILL TO 6
MILES SOUTHWEST OF FEARRINGTON...OR ALONG A LINE EXTENDING FROM 5
MILES NORTH OF ROXBORO TO PITTSBORO...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BETHEL HILL...CHAPEL HILL...
CHAPEL HILL...ROUGEMONT...
SURL...ROUGEMONT...
DURHAM...BAHAMA...
MORIAH...DURHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3654 7879 3609 7881 3607 7879 3607 7875
3603 7875 3602 7871 3595 7873 3592 7876
3593 7880 3587 7883 3586 7891 3577 7894
3580 7924 3655 7906
TIME...MOT...LOC 1947Z 294DEG 16KT 3647 7894 3575 7914
$$
233 follow-up statements
415
WWUS52 KRAH 092012
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT WED MAY 9 2012
NCC037-063-135-145-092045-
/O.CON.KRAH.SV.W.0067.000000T0000Z-120509T2045Z/
CHATHAM NC-DURHAM NC-ORANGE NC-PERSON NC-
412 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN PERSON...EASTERN ORANGE...DURHAM AND NORTHEASTERN CHATHAM
COUNTIES...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BETHEL HILL TO 7
MILES SOUTH OF FEARRINGTON...OR ALONG A LINE EXTENDING FROM 9 MILES
EAST OF ROXBORO TO 8 MILES EAST OF PITTSBORO...MOVING EAST AT 20
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BAHAMA...DURHAM...
MORIAH...PARKWOOD...BETHESDA...GORMAN AND RESEARCH TRIANGLE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3654 7879 3609 7881 3607 7879 3607 7875
3603 7875 3602 7871 3595 7873 3592 7876
3593 7880 3587 7883 3586 7891 3577 7894
3579 7909 3655 7889
TIME...MOT...LOC 2012Z 294DEG 16KT 3642 7881 3570 7901
$$
23487
WWUS52 KRAH 092018
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT WED MAY 9 2012
NCC037-135-145-092027-
/O.CAN.KRAH.SV.W.0067.000000T0000Z-120509T2045Z/
CHATHAM NC-ORANGE NC-PERSON NC-
418 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON...EASTERN
ORANGE AND NORTHEASTERN CHATHAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3624 7881 3621 7880 3609 7881 3607 7879
3607 7875 3603 7875 3602 7871 3595 7873
3592 7876 3593 7880 3587 7884 3586 7901
3624 7895
TIME...MOT...LOC 2017Z 294DEG 16KT 3642 7879 3570 7899
$$
NCC063-092045-
/O.CON.KRAH.SV.W.0067.000000T0000Z-120509T2045Z/
DURHAM NC-
418 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DURHAM COUNTY...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF ROUGEMONT TO 14
MILES SOUTH OF PARKWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF VIRGILINA TO 10 MILES EAST OF PITTSBORO...MOVING SOUTHEAST
AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BETHESDA...GORMAN AND
RESEARCH TRIANGLE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3624 7881 3621 7880 3609 7881 3607 7879
3607 7875 3603 7875 3602 7871 3595 7873
3592 7876 3593 7880 3587 7884 3586 7901
3624 7895
TIME...MOT...LOC 2017Z 294DEG 16KT 3642 7879 3570 7899
$$
23075
WWUS52 KRAH 092036
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT WED MAY 9 2012
NCC063-092046-
/O.EXP.KRAH.SV.W.0067.000000T0000Z-120509T2045Z/
DURHAM NC-
436 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR DURHAM COUNTY EXPIRES AT 445
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 273 AND 282.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 172 AND 183.
THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.
LAT...LON 3624 7881 3621 7880 3609 7881 3607 7879
3607 7875 3603 7875 3602 7871 3595 7873
3592 7876 3593 7880 3587 7884 3586 7901
3624 7895
TIME...MOT...LOC 2036Z 294DEG 16KT 3639 7869 3567 7890
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:01 PM EDT, 46 minutes earlier.
Area forecast discussion, May 9, 3:01 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT WED MAY 9 2012 .SYNOPSIS... A COLD FRONT WILL PROGRESS EASTWARD THROUGH THE STATE THIS AFTERNOON AND WILL MOVE OFFSHORE THIS EVENING. HIGH PRESSURE WILL THEN BUILD INTO THE AREA THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM WEDNESDAY... ...THE SLIGHT RISK OF SEVERE THUNDERSTORMS HAS SHIFTED EASTWARD ALONG THE SOUTHERN COASTAL PLAIN/SANDHILLS REGION OF NORTH CAROLINA. ...ADDITIONALLY LOCALLY HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND EVENING... OVERVIEW: A POSITIVE-TILTED SHORTWAVE TROUGH EXTENDING FROM THE UPPER GREAT LAKES THROUGH THE MIDDLE MS VALLEY WILL AMPLIFY AS IT PROGRESSES EASTWARD INTO THE ATLANTIC SEABOARD THROUGH THURSDAY. ATTENDANT SURFACE COLD FRONT WILL CROSS CENTRAL NC LATE THIS AFTERNOON AND WILL EXIT THE COAST THIS EVENING. MODEST SUBTOPIC SCALE HEIGHT FALLS WILL INCREASE THROUGHOUT THE DAY WITH THE APPROACH OF THE UPPER TROUGH...ACCELERATED BY A SHORTWAVE/VORT MAX OVER UPSTATE GA/SC IN THE SWLY FLOW ALOFT IN ADVANCE OF THE ENCROACHING TROUGH AND THEN LATER ENHANCED ACROSS EASTERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING WITH INCREASING UPPER LEVEL DIVERGENCE UNDERNEATH A 80 TO 90 KT JET STREAK EXTENDING DOWN THE MID-ATLANTIC SEABOARD. THESE TRIGGERS WILL ACT ON A MOIST 1.5"-1.6"...200 PERCENT OF NORMAL PWAT ENVIRONMENT...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING AND/OR MOVING INTO THE PIEDMONT AOA 16Z(NOON)...EXITING COASTAL AREAS BETWEEN 03 TO 06Z(AROUND MIDNIGHT). CATEGORICAL POPS CONTINUE TO LOOK IN ORDER FOR THIS AFTERNOON AND EVENING... DIMINISHING WEST TO EAST AFTER MIDNIGHT. SEVERE THREAT: WIDESPREAD LOW CLOUD COVER AND WEAK LAPSE RATES ALOFT ASSOCIATED WITH THE HIGH PWATS HAS GREATLY LIMITED DESTABILIZATION ACROSS MUCH OF THE FORECAST AREA...WITH THE EXCEPTION OF THE SANDHILLS/SOUTHERN COASTAL PLAIN COUNTIES. AS SUCH...THE SLIGHT RISK AREA HAS BEEN SCALED BACK TO APPROXIMATELY THE I-95 CORRIDOR ALONG THE SANDHILLS AND SOUTHERN COASTAL COUNTIES WHERE TEMPERATURES HAVE SUCCEEDED IN CLIMBING TO AROUND THE 80 DEGREE MARK. PER SPC MESOANALYSIS... SFC CAPE HAS GROWN TO 1000 TO 1500 J/KG ACROSS THIS SE CORNER OF THE FORECAST AREA. WE COULD SEE AN UPSWING IN CONVECTIVE INTENSITY AS THE CONVECTIVE BAND ACROSS THE WESTERN PIEDMONT PROGRESSES EASTWARD INTO THIS JUICER AIRMASS OVER THE NEXT COUPLE OF HOURS AND AS THE WIND FIELD STRENGTHENS IN RESPONSE TO THE AMPLIFYING TROUGH. GREATEST THREAT WILL BE FROM THUNDERSTORM WIND DAMAGE...AIDED BY PRECIP LOADING IN THE STRONGER CELLS. LOCALLY VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR WILL ALSO POSE A MINOR FLOODING THREAT...ESPECIALLY IN URBAN AND/OR FLOOD PRONE AREAS. TEMPERATURES: MODEL SOUNDINGS INDICATE PRONOUNCED DRYING/SUBSIDENCE OVERNIGHT IN THE WAKE OF THE UPPER TROUGH PASSAGE...WITH SKIES BECOMING CLEAR ACROSS ALL OF CENTRAL NC PRIOR TO DAYBREAK. THIS WEST TO EAST CLEARING ALONG WITH TIMING DIFFERENCES IN THE WEST TO EAST CAA WILL RESULT IN FAIRLY LARGE TEMPERATURE GRADIENT OVERNIGHT...RANGING FROM LOWER 50S NW TO AROUND 60 ACROSS THE SOUTHEAST. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM WEDNESDAY... TO START THE SHORT TERM PERIOD...THE UPPER LEVEL TROUGH WILL MOVE THROUGH THE REGION DURING THE DAY ON THURSDAY...BUT A LACK OF MOISTURE WILL KEEP THE REGION DRY. AT THE SURFACE...HIGH PRESSURE WILL BUILD INTO THE AREA AND THEN REMAIN CENTERED OVER THE REGION UNTIL EARLY SATURDAY. THIS WILL RESULT IN A PERIOD OF FAIR WEATHER FOR CENTRAL NC. WITH PERSISTENT NORTHERLY FLOW...TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THURSDAY AND FRIDAY...WITH HIGHS GENERALLY IN THE MID 70S. AS THE SURFACE HIGH BEGINS TO SHIFT OFFSHORE ON SATURDAY...RETURN FLOW WILL SET UP OVER THE AREA. ALSO...A MID LEVEL RIDGE WILL PROGRESS ACROSS THE REGION LATE FRIDAY INTO SATURDAY...RESULTING IN INCREASING THICKNESS VALUES. THEREFORE...WE SHOULD SEE A SLIGHT WARMUP ON SATURDAY...WITH HIGHS GENERALLY IN THE UPPER 70S TO NEAR 80 DEGREES. A SIMILAR TREND IS EXPECTED FOR OVERNIGHT LOWS...WITH MID/UPPER 40S TO START THE PERIOD AND MID 50S BY SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... THERE IS STILL SOME UNCERTAINTY WITH REGARDS TO THE NEXT SYSTEM THAT IS PROGGED TO IMPACT THE AREA...BUT OVERALL AM EXPECTING INCREASING PRECIP CHANCES BY LATE IN THE WEEKEND AND ESPECIALLY EARLY/MID NEXT WEEK. AS A SOUTHERN STREAM CLOSED LOW (CURRENTLY LOCATED NEAR THE BAJA PENINSULA) MOVES EASTWARD...IT IS PROGGED TO BECOME ABSORBED BY AN AMPLIFYING NORTHERN STREAM TROUGH BY LATE IN THE WEEKEND AS IT PROGRESSES TOWARDS THE EAST COAST. UNCERTAINTY THEN INCREASES WITH THE EVOLUTION OF THIS TROUGH OVER THE EAST COAST FOR EARLY/MID NEXT WEEK. THEREFORE... WILL MAINTAIN THE CURRENT FORECAST THINKING AND WILL BEGIN TO GRADUALLY INCREASE PRECIP CHANCES MONDAY...WITH THE BEST CHANCES CURRENTLY LOOKING TO OCCUR TUESDAY AND WEDNESDAY AND WILL THEREFORE CARRY CHANCE POPS DURING THIS TIME FRAME. WESTERN PORTIONS OF THE FORECAST AREA COULD SEE SOME PRECIP ENTER THE REGION LATE SUNDAY...BUT WILL ONLY GO SLIGHT CHANCE FOR NOW DUE TO THE UNCERTAINTY. HIGH TEMPS SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD...WITH MOSTLY ABOVE NORMAL VALUES FOR OVERNIGHT LOWS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 113 PM WEDNESDAY... A COLD FRONT OVER WESTERN NC WILL MOVE EAST THROUGH CENTRAL NC THIS AFTERNOON AND WILL EXIT EAST OF THE AREA BETWEEN 03-06Z. SHOWERS AND THUNDERSTORMS WILL PROGRESS WEST TO EAST IN ADVANCE OF THE FRONT...PRODUCING A 2-3 HOUR WINDOW OF SUB-VFR CONDITIONS IN HEAVY RAIN. SOME OF THE STRONGER STORMS COULD PRODUCE SEVERE THUNDERSTORM WIND GUSTS...WITH THE GREATEST THREAT FROM RDU EASTWARD. WINDS WILL SHIFT TO NWLY BEHIND THE FRONT...WITH A BRIEF PERIOD OF SHOWERS BEHIND THE FRONT BEFORE STRONG SUBSIDENCE AND CAA RESULT IN ABRUPT WEST TO EAST CLEARING BETWEEN 03Z TO 8Z. OUTLOOK: DRY HIGH PRESSURE WILL RESULT IN VFR CONDITIONS THROUGH THE WEEKEND. SOUTHERLY RETURN FLOW LATE SUNDAY NIGHT/EARLY MONDAY WILL LEAD TO INCREASING PROBABILITIES FOR EARLY MORNING STRATUS/FOG. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...KRR LONG TERM...KRR AVIATION...CBL
Hazardous weather outlook, May 9, 2:17 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 217 PM EDT WED MAY 9 2012 NCZ042-077-078-085-086-088-089-101830- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 217 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NC THIS AFTERNOON AND INTO THE EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE LOCALLY DAMAGING WIND. LOCALLY VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH SOME OF THE THUNDERSTORMS...WITH 1 TO 2 INCHES OF RAINFALL IN AN HOUR LEADING TO LOCALIZED OR MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021>028-038>041-043-073>076-083-084-101830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 217 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE EAST THROUGH CENTRAL NC THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH 1 TO 2 INCHES OF RAINFALL IN AN HOUR LEADING TO LOCALIZED OR MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 9, 3:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED MAY 9 2012
NCZ007-023>025-040-076-092030-
ALAMANCE-CHATHAM-DURHAM-LEE-ORANGE-PERSON-
331 PM EDT WED MAY 9 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE...
LEE...DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH 430 PM EDT...
AT 331 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
BUSHY FORK TO MEBANE TO HARPERS CROSSROADS...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ROXBORO TO 8 MILES EAST OF GRAHAM TO
10 MILES SOUTH OF SILER CITY...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3609 7881 3607 7876 3597 7875 3592 7877
3593 7881 3587 7883 3586 7891 3562 7899
3559 7893 3557 7892 3551 7938 3551 7953
3625 7925 3625 7916 3654 7914 3655 7880
TIME...MOT...LOC 1931Z 273DEG 43KT 3639 7906 3603 7922
3558 7938
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:16 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| May 9, 3:31 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange, Person | 59 min |
| May 9, 4:20 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 4 hr |
| May 9, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 66 min |
| May 9, 4:51 PM EDT | Special Weather Statement | RAH | Sampson | 69 min |
| May 9, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 48 min |
| May 9, 5:04 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| May 9, 5:26 PM EDT | Special Weather Statement | RAH | Franklin, Warren | 64 min |
| May 9, 5:32 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| May 9, 5:41 PM EDT | Areal Flood Advisory | RAH | Halifax | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.